MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 5; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product(s): 00-5964-017-52 63439144 nexgen, femoral component; 00-5964-42-12 63313487 nexgen, articular surface; 00-5988-012-15 63240780 nexgen straight stem extension 15 x 75 mm; 00112114001 16ga18720 hi-fatigue bone cement.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the hospital will not allow.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient that the patient was revised due to implant fracture approximately 2 years post implantation.The patient started experiencing severe pain in his knee and was unable to walk.No additional patient consequences were reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D4: udi # (b)(4).This complaint is confirmed.No product was returned; visual and dimensional evaluations could not be performed.Photographs provided confirms that the tibial tray is fractured.The bearing shows damage consistent with contact with the fractured tibial component.Review of the device history record identified no deviations or anomalies during manufacturing.X-ray review by mmi confirms fracture of the tibial implant with subsidence of the fractured medial tray.Bone quality was found to be osteopenic with marked cortical bone thinning.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key9142095
Report Number0002648920-2019-00708
Device Sequence Number19585152
Product Code JWH
UDI-Device Identifier00889024217607
UDI-Public00889024217607
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number00598004701
Device Lot Number63464847
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2019
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight130